Thunderstorm Wind, Jones
- When
- August 27, 12:51 AM CST
- Where
- Jones County, 0.69 mi N of Murdo Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.860, -100.720
Isolated severe thunderstorm winds of over sixty mph occurred in Murdo in Jones county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Isolated severe thunderstorm winds of over sixty mph occurred in Murdo in Jones county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 26, 11:40 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1240 AM CDT THU AUG 27 2015 .UPDATE... ISSUED AT 912 PM CDT WED AUG 26 2015 SHOWERS AND STORMS DEVELOPING IN WESTERN SD LATE THIS EVENING MOVING EAST TOWARDS OUR CWA. CURRENT FORECAST LOOKS GOOD INCREASING POPS THROUGH THE NIGHT. UPDATE ISSUED AT 705 PM CDT WED AUG 26 2015 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 705 PM CDT WED AUG 26 2015 PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE THE MAIN FORECAST CONCERN. A DEVELOPING UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER UTAH...WILL SLOWLY TRACK ACROSS THE REGION TONIGHT THROUGH THURSDAY NIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT FOR THE MISSOURI RIVER VALLEY THANKS TO A FAIRLY GOOD LLJ. LIKE WITH THIS MORNINGS CONVECTION...A FEW STRONGER STORMS ARE POSSIBLE WITH HAIL BEING THE MAIN THREAT. PCPN CHANCES ON THURSDAY IS A LITTLE MORE UNCLEAR AT THIS TIME. SOME MODELS SUGGEST DRY CONDITIONS WHILE OTHER SUGGEST SHOWERS CONTINUING THROUGH THE DAY. WITH LITTLE FORECASTER CONFIDENCE...WILL MAINTAIN SCHC TO CHC POPS THROUGH THE DAY. THE LLJ SHIFTS TO SE SOUTH DAKOTA ON THURSDAY NIGHT WITH A MAJORITY OF THE PCPN OCCURRING SOUTHEAST OF THIS CWA. CONDITIONS SHOULD DRY OUT ON FRIDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE REGION. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 705 PM CDT WED AUG 26 2015 UPPER LEVEL RIDGING WILL KEEP THE EXTENDED WARM WITH HIGHS WELL INTO THE 80S THROUGH THE PERIOD. AS THE RIDGE SHIFTS EAST ON SUNDAY SOUTHWEST FLOW ALOFT WILL ALSO LIMIT MOISTURE AVAILABILITY. BETWEEN GOOD CAPPING AND LACK OF MOISTURE PRECIP CHANCES WILL BE LIMITED...CONFINED MOSTLY TO THE FAR NORTHEAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1238 AM CDT THU AUG 27 2015 WIDESPREAD LIFT FROM AN UPPER LEVEL LOW PRESSURE TROUGH MOVING INTO THE REGION WILL BRING MAINLY SHOWERS ALONG WITH A FEW STORMS TO ALL LOCATIONS INTO THURSDAY EVENING. VFR CEILINGS ARE EXPECTED TO FALL TO MVFR AT PIR AND MBG DURING THE DAY THURSDAY AS NORTHEAST WINDS INCREASE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SD LONG TERM...WISE AVIATION...TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT WED AUG 26 2015 SDZ003>006-009-010-015>018-033>037-045-048-051-270900- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 354 AM CDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED WEAK STORM OR TWO COULD FORM IN THE EARLY MORNING HOURS WEST OF THE JAMES VALLEY. NO SEVERE WEATHER IS EXPECTED. STORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON ACROSS WESTERN SOUTH DAKOTA...AND PROCEED INTO THE MISSOURI VALLEY THIS EVENING. A STORM OR TWO MAY BE ACCOMPANIED BY SEVERE WINDS OR HAIL...HOWEVER THE THREAT REMAINS LOW. STORM COVERAGE WILL INCREASE OVERNIGHT...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND STORMS ARE EXPECTED THURSDAY/THURSDAY NIGHT ACROSS MUCH OF NORTHERN...CENTRAL...AND EASTERN SOUTH DAKOTA...AND WESTERN MINNESOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ007-008-011-019>023-270900- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 354 AM CDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND STORMS ARE EXPECTED THURSDAY/THURSDAY NIGHT ACROSS MUCH OF NORTHERN...CENTRAL...AND EASTERN SOUTH DAKOTA...AND WESTERN MINNESOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1246 AM CDT THU AUG 27 2015
SDZ033-045-270630-
JONES SD-STANLEY SD-
1246 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND
SOUTHWESTERN STANLEY COUNTIES UNTIL 130 AM CDT/1230 AM MDT/...
AT 1246 AM CDT /1146 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MIDLAND...OR 22 MILES EAST OF PHILIP...MOVING EAST
AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUNKER...CAPA...VAN METRE...BROWN CHURCH AND HAYES.
LAT...LON 4399 10106 4400 10105 4417 10105 4417 10116
4430 10117 4446 10115 4446 10102 4424 10069
4396 10080
TIME...MOT...LOC 0546Z 264DEG 27KT 4412 10122
CONNELLYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1251 AM MDT THU AUG 27 2015 SDZ003-270730- CORSON SD- 1251 AM MDT THU AUG 27 2015 ...SPECIAL WEATHER STATEMENT... AT 1251 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KLEIN RANCH...OR 29 MILES SOUTHWEST OF MCLAUGHLIN...MOVING EAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRING LAKE...KLEIN RANCH...BLACK HORSE...BULLHEAD AND LITTLE EAGLE. LAT...LON 4548 10156 4571 10166 4591 10084 4550 10078 TIME...MOT...LOC 0651Z 249DEG 41KT 4564 10138 TDK
The Rapid City radar (KUDX), 171 km away, was scanning. The volume nearest the first event began at 06:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600108.